# SDR CA970219018

- Difficulty date: February 6, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW121
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310924401
- Condition: Spalled
- Location: Red Gearbx Nr 15
- Part time: 9,773 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE REDUCTION GEARBOX WAS SENT FOR REPAIR AND INVESTIGATION AFTER THE OPERATOR REPORTED THE ENGINE WAS MAKING METAL. DISASSEMBLY OF THE REDUCTION GEARBOX FOUND THE CAUSE OF THE ENGINE CONTAMINATION WAS A SPALLED ROLLER OF THE #15 BEARING. THE #15 BEARING ROLLERS AND OUTER RACE HAD EXTENSIVE ELECTRICAL PITTING. IT IS THE OPINION OF THE REPAIR FACILITY THAT THE LIKELY CAUSE OF THE FAILURE WAS A LIGHTNING STRIKE.
